Alert archive / Missouri / Red Flag Warnings in 2014
Red Flag Warning 2, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Jan 19, 2014, 4:00 AM CST for Bourbon County, Cherokee County, Crawford County, Kansas; 19 counties in Missouri. It took effect at Jan 19, 2014, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2014, 4:00 AM CST (10:00 UTC)
- In effect from
- Jan 19, 2014, 10:00 AM CST
- Expired
- Jan 19, 2014, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
All 22 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Vernon County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 51 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1655 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
225 WWUS83 KSGF 191000 RFWSGF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 400 AM CST SUN JAN 19 2014 ...FIRE WEATHER WATCH UPGRADED TO RED FLAG WARNING... .CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY DUE TO THE COMBINATION OF GUSTY SOUTHWESTERLY WINDS...LOW RELATIVE HUMIDITIES...AND VERY DRY SMALL FUELS AND GRASSES. THESE CONDITIONS COULD LEAD TO THE RAPID SPREAD OF ANY WILDFIRES. MOZ095-096-101>105-191100- /O.CAN.KSGF.FW.A.0001.140119T1600Z-140120T0000Z/ CHRISTIAN-DOUGLAS-MCDONALD-BARRY-STONE-TANEY-OZARK- 400 AM CST SUN JAN 19 2014 ...FIRE WEATHER WATCH IS CANCELLED FOR PORTIONS OF SOUTHWESTERN AND SOUTHERN MISSOURI... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE FIRE WEATHER WATCH. $$ KSZ073-097-101-MOZ066>068-077>080-088>091-093-094-191800- /O.UPG.KSGF.FW.A.0001.140119T1600Z-140120T0000Z/ /O.NEW.KSGF.FW.W.0002.140119T1600Z-140120T0000Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-HICKORY-BARTON-CEDAR- POLK-DALLAS-JASPER-DADE-GREENE-WEBSTER-NEWTON-LAWRENCE- 400 AM CST SUN JAN 19 2014 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR EXTREME SOUTHEASTERN KANSAS AND MUCH OF THE MISSOURI OZARKS... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A RED FLAG WARNING FOR EXTREME SOUTHEASTERN KANSAS AND MUCH OF THE MISSOURI OZARKS...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 073 BOURBON... FIRE WEATHER ZONE 097 CRAWFORD AND FIRE WEATHER ZONE 101 CHEROKEE. IN MISSOURI...FIRE WEATHER ZONE 066 VERNON...FIRE WEATHER ZONE 067 ST. CLAIR...FIRE WEATHER ZONE 068 HICKORY... FIRE WEATHER ZONE 077 BARTON...FIRE WEATHER ZONE 078 CEDAR... FIRE WEATHER ZONE 079 POLK...FIRE WEATHER ZONE 080 DALLAS... FIRE WEATHER ZONE 088 JASPER...FIRE WEATHER ZONE 089 DADE... FIRE WEATHER ZONE 090 GREENE...FIRE WEATHER ZONE 091 WEBSTER... FIRE WEATHER ZONE 093 NEWTON AND FIRE WEATHER ZONE 094 LAWRENCE. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TIMING...LATE MORNING THROUGH THE EARLY EVENING. * RELATIVE HUMIDITY...AS LOW AS 25 PERCENT. * TEMPERATURES...IN THE MIDDLE 50S. * IMPACTS...POTENTIAL RAPID SPREAD OF ANY WILD FIRES DUE TO VERY DRY GRASSES AND SMALL FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ MOZ055>057-069-070-081-191800- /O.NEW.KSGF.FW.W.0002.140119T1600Z-140120T0000Z/ BENTON-MORGAN-MILLER-CAMDEN-PULASKI-LACLEDE- 400 AM CST SUN JAN 19 2014 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR PORTIONS OF CENTRAL MISSOURI... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A RED FLAG WARNING FOR PORTIONS OF CENTRAL MISSOURI...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. * AFFECTED AREA...IN MISSOURI...FIRE WEATHER ZONE 055 BENTON... FIRE WEATHER ZONE 056 MORGAN...FIRE WEATHER ZONE 057 MILLER... FIRE WEATHER ZONE 069 CAMDEN...FIRE WEATHER ZONE 070 PULASKI AND FIRE WEATHER ZONE 081 LACLEDE. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TIMING...LATE MORNING THROUGH THE EARLY EVENING. * RELATIVE HUMIDITY...AS LOW AS 25 PERCENT. * TEMPERATURES...IN THE MIDDLE 50S. * IMPACTS...POTENTIAL RAPID SPREAD OF ANY WILD FIRES DUE TO VERY DRY GRASSES AND SMALL FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
740 WWUS83 KSGF 191735 RFWSGF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1135 AM CST SUN JAN 19 2014 ...RED FLAG WARNING THIS AFTERNOON... .CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY DUE TO THE COMBINATION OF GUSTY SOUTHWESTERLY WINDS...LOW RELATIVE HUMIDITIES...AND VERY DRY SMALL FUELS AND GRASSES. THESE CONDITIONS COULD LEAD TO THE RAPID SPREAD OF ANY WILDFIRES. KSZ073-097-101-MOZ055>057-066>070-077>081-088>091-093-094-200000- /O.CON.KSGF.FW.W.0002.000000T0000Z-140120T0000Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-VERNON-ST. CLAIR- HICKORY-CAMDEN-PULASKI-BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER- DADE-GREENE-WEBSTER-NEWTON-LAWRENCE- 1135 AM CST SUN JAN 19 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR EXTREME SOUTHEASTERN KANSAS AND MUCH OF THE MISSOURI OZARKS... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 073 BOURBON... FIRE WEATHER ZONE 097 CRAWFORD AND FIRE WEATHER ZONE 101 CHEROKEE. IN MISSOURI...FIRE WEATHER ZONE 055 BENTON...FIRE WEATHER ZONE 056 MORGAN...FIRE WEATHER ZONE 057 MILLER...FIRE WEATHER ZONE 066 VERNON...FIRE WEATHER ZONE 067 ST. CLAIR... FIRE WEATHER ZONE 068 HICKORY...FIRE WEATHER ZONE 069 CAMDEN... FIRE WEATHER ZONE 070 PULASKI...FIRE WEATHER ZONE 077 BARTON... FIRE WEATHER ZONE 078 CEDAR...FIRE WEATHER ZONE 079 POLK... FIRE WEATHER ZONE 080 DALLAS...FIRE WEATHER ZONE 081 LACLEDE... FIRE WEATHER ZONE 088 JASPER...FIRE WEATHER ZONE 089 DADE... FIRE WEATHER ZONE 090 GREENE...FIRE WEATHER ZONE 091 WEBSTER... FIRE WEATHER ZONE 093 NEWTON AND FIRE WEATHER ZONE 094 LAWRENCE. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...THIS AFTERNOON THROUGH 6 PM THIS EVENING. * RELATIVE HUMIDITY...AS LOW AS 25 PERCENT. * TEMPERATURES...MIDDLE 50S TO NEAR 60 DEGREES. * IMPACTS...POTENTIAL RAPID SPREAD OF ANY WILD FIRES DUE TO VERY DRY GRASSES AND SMALL FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
571 WWUS83 KSGF 192347 RFWSGF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 547 PM CST SUN JAN 19 2014 KSZ073-097-101-MOZ055>057-066>070-077>081-088>091-093-094-200100- /O.EXP.KSGF.FW.W.0002.000000T0000Z-140120T0000Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-VERNON-ST. CLAIR- HICKORY-CAMDEN-PULASKI-BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER- DADE-GREENE-WEBSTER-NEWTON-LAWRENCE- 547 PM CST SUN JAN 19 2014 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR EXTREME SOUTHEASTERN KANSAS AND MUCH OF THE MISSOURI OZARKS... SOUTHWEST WINDS WILL CONTINUE TO GRADUALLY DECREASE THIS EVENING WHILE RELATIVE HUMIDITY VALUES INCREASE. AS A RESULT...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Jan 19, 3:42 AM CST, 18 minutes earlier.
Area forecast discussion, Jan 19, 3:42 AM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
342 AM CST Sun Jan 19 2014
.SHORT TERM...(Today and Tonight)
Issued at 301 AM CST SUN JAN 19 2014
A surface ridge was moving across the region this morning in the
wake of the cold front that pushed through the region yesterday.
with westerly winds bringing warmer and drier air into the area
today, RH values are expected to fall into the 20 percent range
this afternoon.
Winds will again increase today as we head into the afternoon
hours. This will be in response to another cold front that will
move south into the northern plains today. As this happens, a 40
to 50kt 850MB jet will move over the region during the afternoon.
With fairly deep mixing expected, a tightening surface pressure
gradient, compressional warming ahead of the cold front and a dry
airmass coming from a dry source region, i.e. west Texas, Oklahoma
and New Mexico, much of the region will be near or exceed Red Flag
criteria this afternoon.
The aforementioned cold front will move across the region late
tonight but bring little change to the sensible weather.
Temperatures will fall into the lower 30s as the colder air slowly
filters into the area.
.LONG TERM...(Monday through Saturday)
Issued at 301 AM CST SUN JAN 19 2014
Cold Canadian air will finally begin to filter into the region
late Monday afternoon and into Tuesday morning. This will bring an
abrupt change to the temperatures across the Ozarks for the
remainder of the week. Highs on Tuesday are only expected to climb
into the lower 20s to around the freezing mark. The good part is
that the winds should finally weaken. There is a weak signal for
some light snow or flurries for portions of Central Missouri and
the eastern Ozarks mainly east of Missouri Highway 5.
The remainder of the week should remain on the cold side as
additional cold fronts and re-enforcing bouts of cold air move
south across the plains out of Canada. Temperatures from Tuesday
on should see highs below freezing and morning lows in the teens
to upper single digits, with highs finally climbing above freezing
on Friday.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1135 PM CST SAT JAN 18 2014
VFR will prevail through Sunday evening. A few clouds with bases
around 2500 feet AGL will remain in the vicinity of the
Springfield aerodrome during the early overnight period. However,
any MVFR ceilings are expected to remain to the northeast of
Springfield. Northwest winds will slowly diminish overnight as a
weak surface ridge of high pressure approaches from the central
Plains. Winds will then turn around to the southwest and become
gusty on Sunday. Low level wind shear will then develop starting
early Sunday evening.
&&
.FIRE WEATHER...
Issued at 255 PM CST SAT JAN 18 2014
Elevated to significant fire weather conditions will occur through
today with a Red Flag Warning in effect for portions of the area.
Gusty westerly winds will develop again today in advance of the
next cold front. Temperatures warming into the 50s coupled with
the very dry airmass will yield minimum relative humidity values
in the 20 to 30 percent range especially across southeastern
Kansas and southwestern and central Missouri. This will result in
widespread elevated to areas of significant fire weather
conditions.
Given the very dry small fuels and grasses any wild fire could
rapidly spread.
A Red Flag Warning has been issued for extreme southeastern Kansas and
southwestern and portions of Central Missouri where fire weather
conditions will be most critical.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...RED FLAG WARNING from 10 AM this morning to 6 PM CST this
evening FOR MOZ055>057-066>070-077>081-088>091-093-094.
KS...RED FLAG WARNING from 10 AM this morning to 6 PM CST this
evening FOR KSZ073-097-101.
&&
SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Schaumann
FIRE WEATHER...HatchHazardous weather outlook, Jan 18, 6:26 PM CST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 626 PM CST SAT JAN 18 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-200030- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 626 PM CST SAT JAN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED EXCESSIVE COLD RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... WEST TO NORTHWEST WINDS WILL GUST TO BETWEEN 25 AND 35 MPH THROUGH THIS EVENING. WIND CHILL VALUES COULD APPROACH THE SINGLE DIGITS TONIGHT IN A FEW LOCATIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ELEVATED TO SIGNIFICANT FIRE WEATHER CONDITIONS ARE EXPECTED SUNDAY DUE TO VERY WINDY AND DRY CONDITIONS. FIRE WEATHER CONDITIONS WILL BE MOST CRITICAL ACROSS EXTREME SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI WHERE A FIRE WEATHER WATCH IS IN EFFECT. SOUTHWESTERLY WINDS OF 25 TO 35 MPH WITH POSSIBLE HIGHER GUSTS CAN BE EXPECTED SUNDAY. WIND CHILL VALUES WILL FALL INTO THE SINGLE DIGITS AT TIMES FROM MONDAY NIGHT THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
Nearby
Red Flag Warnings in Missouri, 2014Red Flag Warnings in Kansas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.